| Model Number |
DWH043 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/12/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
Event or Problem Description
It was reported that the patient underwent a revision surgery due to a screw from a prior surgery rubbing against pyrocarbon humeral head causing damage to the humeral head.The surgeon removed the humeral head and switched to a flex reverse construct because the glenoid was strongly anteverted and therefore he thought that an anatomical one would not have been stable.
Additional Manufacturer Narrative
Correction: d4 serial number.The reported event could be confirmed, since x-rays were provided.On the visual inspection of the device, we can observe that the layer of pyrocarbon is gone on a large third of the surface, but that the graphite below is little damaged.Since data and x-ray and medical report, the opinion of the medical expert was requested and stated as following: this is indeed an interesting case.The screw that was closest to the joint and was already sticking out of the bone at the articular side was left in place unfortunately.That is for sure a user-related issue.Also, the caution was ignored, by that taking a large risk.A surgeon related issue is the obvious root cause for this event.Based on investigation, the root cause was attributed to a user related issue.The event was caused because the product was used against the clear warning in the documentation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description